Skip to content
Includes Expert Content
Leg Pain
avatar
whitefrazier posted:
My right leg from my hip down to my foot had been giving me constant and pain and burning for sometime now. I was diagnosed with MD in October 2010. I was started on Copaxone but did not tolerate it well and now I just began Tysabri. My first infusion ws yesterday. I hope this therapy helps as I have my reservations about the PML. I have been through PT for my mobility, balance, etc. I think I was expecting a miracle or more than I got from it. I got a good exercise program from my physical therapist. I am also now seeing an occupational therapist. My neuro says that the nerves have already been damaged and there is no reversal, but he can give me some medication to help with the pain and burning. It seems that the answer for all my symptoms is s new medication. I do not like taking a lot of medication for a lot of different things, but I guess in order for me to get some relief from the pain and burning I have to take something. I am just afraid of all the side effects and the interactions with all the other meds I am on and especially Tysabri. Does anyone else have this dilemna? What have you done? Help.
Reply
 
avatar
BodoJ responded:
Your letter said MD, but I'm assuming you meant MS. I'm afraid that there is not much help out there for those like us. And we either take the meds and hope for the best, or we take nothing and definitely get worse. The meds do obviously have side effects, but in the long run, I think it's better than the effects of the disease itself.
 
avatar
whitefrazier replied to BodoJ's response:
Yes I meant MS. sorry. You are right. I guess I will have to investigate some of the medications. Thanks.
 
avatar
Neil S Lava, MD responded:
Not all MS symptoms are permanent. Many symptoms can come and go. We usually treat the pain of MS with medication to make patient's more comfortable. It would be worthwhile talking to your doctor about trying something for your pain. Most of the medicines that we use do not interact with Tysabri.


Featuring Experts

Neil S. Lava, MD, is the director of the multiple sclerosis clinic at Emory University in Atlanta. He has been treating multiple sclerosis patients si...More

Helpful Tips

Help Our Community & Experts Help You - Please Read
Welcome to the WebMD Multiple Sclerosis Community! Please don't respond to this discussion. Instead, please read before you start your ... More
Was this Helpful?
106 of 108 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.